Can you tell me how a doctor adjusts your medication when he gets the tests back? Example, if the TSH is too high does he lower or increase your Synthroid? I understand if the TSH is high it means you are not receiving enough thyroixin. Also, is 150 mcg lower in dosage than 175 mcg? If you are on 175mcg and your TSH comes back high would he prescribe 150mcg? Thanks for your help. Lynn
If you are taking thyroxin and your TSH comes back too high, the dose should be raised AFTER your Free T4 and Free T3 is checked.
150mcg is less medicine than 175mcg. If you are taking 175mcg and your TSH is rising, a slightly larger dose would be the normal procedure. Jumping to 200mcg may be too much. I'm not sure if there is a dose between 175mcg and 200mcg.
Lowering the dose to 150mcg will probably make you shorter on hormones and your TSH will rise faster. There may be something you left out, but based on the information you provided, I would expect your doctor to raise the dose or retest in a month, not lower the dose.
Thank you. That was my concern. I thought maybe I was missing something. I see a GP, and I need to get into a Endocronologist. My now Dr. said my TSH was too high and reduced my meds from 175 mcg to 150 mcg. I have questioned him and he had me get another TSH done yesterday. I will hear from him in a couple of days, and will question him on this. Thanks for your help.....Lynn
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.